Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 34, NWS Brownsville, TX

May 27, 2007Hidalgo County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 27, 2007, 7:35 PM CDT for Hidalgo County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2007, 7:35 PM CDT (00:35 UTC)
Expired
May 27, 2007, 8:18 PM CDT
In force
43 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 114 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 0.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2007-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 898 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2007-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
898 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1106 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 280036
SVRBRO
TXC215-280130-
/O.NEW.KBRO.SV.W.0034.070528T0035Z-070528T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
735 PM CDT SUN MAY 27 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...SAN MANUEL...MCCOOK...

* UNTIL 830 PM CDT

* AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES NORTH OF MCCOOK...AND MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCCOOK BY 800 PM 
  SAN MANUEL BY 830 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2675 9835 2649 9847 2634 9821 2659 9803

$$

GB
2 follow-up statements
000 
WWUS54 KBRO 280105
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
805 PM CDT SUN MAY 27 2007

TXC215-280130-
/O.CON.KBRO.SV.W.0034.000000T0000Z-070528T0130Z/
HIDALGO TX-
805 PM CDT SUN MAY 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN HIDALGO COUNTY...

AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 7 MILES NORTHEAST OF MCCOOK...MOVING SOUTHEAST AT 10 MPH. 
THE STORMS HAS WEAKEN SLIGHTLY BUT COULD STILL PRODUCE LARGE HAIL

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTHEAST OF MCCOOK BY 815 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2675 9835 2649 9847 2634 9821 2659 9803

$$

GB
000 
WWUS54 KBRO 280118
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
818 PM CDT SUN MAY 27 2007

TXC215-280145-
/O.CAN.KBRO.SV.W.0034.000000T0000Z-070528T0130Z/
HIDALGO TX-
818 PM CDT SUN MAY 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HIDALGO COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKEN AND IS NO LONGER SEVERE. HOWEVER...THE 
STORM IS STILL CAPABLE OF PRODUCING HAIL UP TO ONE HALF IN DIAMETER 
AND GUSTY WINDS UP TO 40 MPH. VERY HEAVY RAIN IS ALSO EXPECTED WITH 
THIS STORM. THE STORMS IS MOVING SOUTHEAST AT 15 MPH AND IS EXPECTED 
TO PASS SOUTH OF SAN MANUEL AND OVER HIGHWAY 281 THROUGH 900 PM. 

LAT...LON 2675 9835 2649 9847 2634 9821 2659 9803

$$

GB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 7:29 PM CDT, 6 minutes earlier.

Area forecast discussion, May 27, 7:29 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
729 PM CDT SUN MAY 27 2007

.UPDATE...MESO BOUNDARY INTERACTION COMBINED WITH MINOR VORT MAX MVG
ACROSS S CTL TX TO PRODUCE STRONG TO SVR TSTMS WITH REPORTS OF HAIL
TO GOLFBALL SIZE. HVY RAFL CONTINUES TO BE A THREAT WITH SLOW
MOVEMENT OF CELLS. ISSUED A QUICK UPDATE EARLIER TO INCREASE POPS
THROUGH THIS EVENING.
&&

.PREV DISCUSSION...ISSUED AT 135 PM CDT SUN MAY 27 2007...SHOWERS
AND THUNDERSTORMS CONTINUE TO DEVELOP OVER THE THREE COASTAL
COUNTIES OF DEEP SOUTH TEXAS. EXPECT ADDITIONAL ACTIVITY TO FORM
OVER THE CENTRAL AND WESTERN PORTIONS OF THE BRO CWFA WITH DAYTIME
HEATING AND CUMULUS FIELD PRESENT IN THIS AREA. ISOLATED SHOWERS AND
THUNDERSTORMS POSSIBLE TONIGHT...WITH NAM GUIDANCE SUGGESTING
CONTINUED PRECIPITATION ON MEMORIAL DAY IN A PATTERN SIMILAR TO
TODAY. DRIER ATMOSPHERE AND LACK OF ANY MAJOR DISTURBANCES NEARBY
WILL PRODUCE DRY AND VERY WARM CONDITIONS FOR DEEP SOUTH TEXAS
TUESDAY THROUGH THE WEEKEND.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

55/59/ABBOTT
Hazardous weather outlook, May 27, 6:40 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
640 PM CDT SUN MAY 27 2007

TXZ248>257-281100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
640 PM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL AND FLOODING ARE THE
MAIN THREATS BUT STRONG WINDS AND LARGE HAIL REMAIN POSSIBLE.
ALSO...A MODERATE RISK OF RIP CURRENTS IS EXPECTED ALONG THE LOWER
TEXAS COAST TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, May 27, 6:02 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
602 PM CDT SUN MAY 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             11 S CONCEPCION         27.23N 98.30W
05/27/2007  M1.75 INCH       BROOKS             TX   TRAINED SPOTTER

            SPOTTER AT PALOMAS RANCH REPORTED HAIL GOLF BALL SIZE
            HAIL

&&

BC
Local storm report, May 27, 6:57 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
657 PM CDT SUN MAY 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     FLASH FLOOD      11 S CONCEPCION         27.23N 98.30W
05/27/2007                   BROOKS             TX   TRAINED SPOTTER

            SPOTTER REPORTED OVER 2 INCHES OF RAIN IN THE PAST HOUR
            AND RURAL ROADS UNDER WATER.

&&

BC

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:08 PM CDTSevere Thunderstorm WarningBROBrooks52 min
May 27, 7:45 PM CDTFlash Flood WarningBROBrooks, Hidalgo, Jim Hogg, Starr90 min
May 27, 8:00 PM CDTSpecial Marine WarningBRO2 hr
May 27, 9:08 PM CDTSpecial Marine WarningBRO97 min
May 27, 9:34 PM CDTSpecial Marine WarningBRO86 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.